MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MNTR M/L SCREW 4.0 DIA X 22; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

MEDOS INTERNATIONAL SàRL CH MNTR M/L SCREW 4.0 DIA X 22; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 188319422
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Not Applicable (3189)
Date of Event 04/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2018, the surgery for unknown reasons was performed using the mountaineer spine system.The fixed area was c7 (right).During the surgery, the following event was confirmed by the surgeon.He inserted the reported screw ((b)(4)) to c7 (right) after attaching this screw to the screwdriver.He temporarily felt difficulties pulling out the screwdriver, but he could do it.When placing the rod, he noticed that the head of the screw was broken.He extracted the broken screw and replaced it with a new one.The surgery was successfully completed with a less-than-30-minute delay, and there was no adverse consequence to the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Visual examination of the screw revealed that the inner cap (saddle) is dislodged to a certain degree from its intended location.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.The root cause of the mountaineer screw falling apart cannot be determined from the sample and the information provided.A potential root cause may be excessive force inadvertently placed on the drive feature of the screw during tightening, potentially at a significant angle, resulting in the saddle falling apart during use.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).

Brand Name
MNTR M/L SCREW 4.0 DIA X 22
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7482843
Report Number1526439-2018-50450
Device Sequence Number1592031
Product Code NKG
UDI-Device Identifier10705034157887
UDI-Public(01)10705034157887
Combination Product (Y/N)N
PMA/510(K) Number
K041203
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number188319422
Device Catalogue Number188319422
Device Lot NumberALHC6H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2018
Initial Date Received by Manufacturer 04/17/2018
Supplement Date Received by Manufacturer05/31/2018
05/31/2018
Initial Report FDA Received Date05/03/2018
Supplement Report FDA Received Date06/04/2018
06/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1